Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 23, 2014, 6:08 PM EDT for 4 counties in Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2014, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 23, 2014, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 52 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:59 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 23, 5:59 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 559 PM EDT MON JUN 23 2014 .SYNOPSIS... WARM AND HUMID AIR WILL CONTINUE TO PREVAIL IN THE OHIO VALLEY AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION TUESDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD IN THE AREA THURSDAY. THE HIGH WILL TRACK EAST ON FRIDAY AND MARK THE RETURN OF A MOIST FEED ON SOUTHERLY WINDS FOR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HAVE TRIED TO ADD SOME INCREASED CHANCES OF STORMS WHERE ONGOING THUNDERSTORMS WILL CROSS INTO AND/OR CONTINUE IN THE CWA. PREVIOUS FORECAST DISCUSSION BELOW... THUNDERSTORMS FIRING OVER THE AREA WITH DAYTIME HEATING AND 70S DEWPOINTS WILL CONTINUE THIS EVENING. WHAT STORMS ARE AROUND THIS EVENING HAVE THE POTENTIAL TO CONTINUE THROUGH THE OVERNIGHT. THE MORE ORGANIZED STORMS THIS AFTERNOON APPEAR TO BE NORTH AND WEST OF CWA WITH THE SHOWERS THAT SPARKED ALONG I-71 CORRIDOR HAVING ALREADY FIZZLED OUT. THIS IS NOT NECESSARILY GOING TO BE THE CONTINUED RULE THIS EVENING AND MODELS ARE ALL OVER THE MAP THIS EVENING...LEADING TO THE INCLUSION OF STORMS EVERYWHERE FOR AT LEAST A WHILE TONIGHT. STORMS SHOULD BE ON THE DECREASE WITH THE SETTING SUN BUT THIS FORECAST HAS NOT PANNED OUT NICELY THESE PAST FEW DAYS AND I AM RELUCTANT TO RELY ON THIS TRAIN OF THOUGHT. LOWS TONIGHT WILL BOTTOM OUT NEAR 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... THUNDERSTORM CHANCES WILL INCREASE TUESDAY AS LOW PRESSURE TRACKS NORTHEAST THROUGH THE GREAT LAKES REGION AND LAYS OUT A COLD FRONT THAT CROSSES THE OHIO VALLEY DURING THE OVERNIGHT HOURS. MODELS REMAIN IN A SORRY STATE OF FLUX EVEN THIS FAR OUT WITH THE GFS CUTTING OFF A SURFACE LOW N OF CMH BY 12Z WED. WHILE THE PRESSURE FIELDS INDICATE THE LOW AND FRONT E OF THE I-71 CORRIDOR AT THIS TIME...INDICATIONS DO NOT SUGGEST A STRONG CUTOFF AND THE SUBSEQUENT FIELDS FROM GFS ARE DISCOUNTED STRONGLY. UPPER LEVEL S/W WILL PASS BY AT THIS 12Z WED TIME AS WELL...WITH THE DRIER/COOLER AIR ON NW WINDS AND DOWNWARD MOTION IN THE UPPER LEVELS LEADING TO AN ENDING OF THE PRECIP CHANCES OVER THE REGION IF ONLY FOR A LITTLE WHILE. TEMPS WILL BE COOLER TUES WITH LOW 80S UNDER CLOUD COVER AND SCATTERED PRECIPITATION. THESE LOW 80S WILL ALSO OCCUR IN THE POST-FRONTAL COOLER ATMOSPHERE ON WEDNESDAY. OVERNIGHT LOWS WILL DROP FROM THE UPPER 60S TUES NIGHT TO LOWER AND MIDDLE 60S WED NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... EXTENDED MODELS AGREE ON THE GENERAL FEATURES OF THE PATTERN THROUGH THE EXTENDED...BUT ARE SHOWING THEIR TYPICAL DIFFERENCES IN THE TIMING AND STRENGTH OF THE SMALLER FEATURES. ZONAL H5 FLOW OVER THE GREAT LAKES AT THE BEGINNING OF THE PERIOD WILL GIVE WAY TO A BUILDING H5 RIDGE BY THE WEEKEND. AT THE SURFACE...A STALLED BOUNDARY NEAR THE OHIO RIVER WILL LIFT N AS A WARM FRONT THROUGH THE FIRST HALF OF THE PERIOD. THURSDAY LOOKS LIKE THE AREA MAY REMAIN DRY AS A WEAK SFC HIGH SETTLED DOWN OVER THE AREA BRINGING SOMEWHAT STABLE AIR. BY FRIDAY INTO SATURDAY THE LIFTING FRONT WILL COMBINE WITH BUILDING INSTABILITY TO GIVE A CHANCE OF CONVECTION. AFTERNOON CONVECTION WILL BE A POSSIBILITY FOR LATTER HALF OF THE FORECAST PERIOD AS BUILDING HEAT AND HUMIDITY BRINGS UNSTABLE CONDITIONS. HIGHS WILL BE IN THE LOWER TO MID 80S DURING THE WEEK. THE BUILDING UPPER RIDGE WILL BRING A LITTLE MORE HEAT TO THE REGION WITH HIGHS IN THE MID TO UPPER 80S. LOWS WILL BE IN THE 60S FOR THE FIRST HALF OF THE PERIOD AND AROUND 70 FOR THE REST. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE TAF SITES THIS AFTERNOON IN AN UNSTABLE AIRMASS. SOME OF THESE THUNDERSTORMS MAY LINGER INTO THE EVENING HOURS. THERE WILL BE A LULL OR DECREASE IN PRECIPITATION FOR PART OF THE OVERNIGHT HOURS. ADDITIONAL PRECIPITATION WILL MOVE INTO THE AREA LATE IN THE OVERNIGHT HOURS AND INTO THE MORNING DAYTIME HOURS ON TUESDAY AS AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT APPROACH THE AREA. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE LATE MORNING AND INTO THE AFTERNOON HOURS ON TUESDAY. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY THROUGH WEDNESDAY AND THEN AGAIN ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...SITES AVIATION...NOVAK
Hazardous weather outlook, Jun 23, 12:51 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EDT MON JUN 23 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-241700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1251 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS MAY REACH STRONG TO SEVERE LIMITS THIS AFTERNOON INTO EARLY THIS EVENING. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY EVENING AS A COLD FRONT MOVES EAST ACROSS THE AREA. A FEW OF THE STORMS MAY BECOME SEVERE TUESDAY AFTERNOON WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:52 PM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| Jun 22, 10:17 PM EDT | Special Weather Statement | ILN | Brown | 28 min |
| Jun 22, 10:42 PM EDT | Special Weather Statement | ILN | Highland | 33 min |
| Jun 23, 12:18 AM EDT | Special Weather Statement | ILN | Ross | 27 min |
| Jun 23, 6:39 PM EDT | Special Weather Statement | ILN | Clark | 21 min |
| Jun 23, 7:32 PM EDT | Special Weather Statement | ILN | Warren | 28 min |
| Jun 23, 7:35 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| Jun 23, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 22 min |
| Jun 23, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 35 min |
| Jun 23, 7:22 PM EDT | Special Weather Statement | ILN | Bracken | 23 min |
| Jun 23, 6:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.